Home Mutually Orthogonal Latin Squares as Group Transversals
Article
Licensed
Unlicensed Requires Authentication

Mutually Orthogonal Latin Squares as Group Transversals

  • Rohitesh Pradhan EMAIL logo and Vivek Kumar Jain
Published/Copyright: April 11, 2023

Abstract

In this paper, we give a method to determine a complete set of mutually orthogonal Latin squares of order m, where m is an odd prime or power of a prime, as a group transversal of a Frobenius group.


Note

Originally published in Diskretnaya Matematika (2023) 35, №4, 82–87 (in Russian).


References

[1] Bedford D., “Construction of orthogonal Latin squares using left neofields”, Discrete mathematics 115:1-3 (1993), 17–3810.1016/0012-365X(93)90475-9Search in Google Scholar

[2] Johnson D. M., Dulmage A. L., Mendelsohn N. S., “Orthomorphisms of groups and orthogonal Latin squares I.”, Canad. J. Math 13 (1961), 356–37210.4153/CJM-1961-031-7Search in Google Scholar

[3] Parker E. T., “Construction of some sets of mutually orthogonal Latin squares”, Proc. Amer. Math. Soc., 10:6 (1959), 946–94910.1090/S0002-9939-1959-0109789-9Search in Google Scholar

[4] Mann H. B., “The construction of orthogonal Latin squares”, Ann. Math. Statist 13:4 (1942), 418–42310.1214/aoms/1177731539Search in Google Scholar

[5] Grove L. C., Groups and Characters J. Wiley & Sons, New York, 1997, 224 pp10.1002/9781118032688Search in Google Scholar

[6] Euler L., “Recherches sur un nouvelle espéce de quarrés magiques”, Verhandelingen uitgegeven door het zeeuwsch Genootschap der Wetenschappen te Vlissingen 1782, 85–239Search in Google Scholar

[7] Mariot L., Gadouleau M., Formenti E., Leporati A., “Mutually orthogonal Latin squares based on cellular automata”, Designs, Codes and Cryptography 88:2 (2020), 391–41110.1007/s10623-019-00689-8Search in Google Scholar

[8] Julian R., Abel R., Bennett F. E., “The existence of 2-SOLSSOMs”, Designs 2002 Springer, Boston, MA, 2003, 1–2110.1007/978-1-4613-0245-2_1Search in Google Scholar

[9] Bose R. C., “On the application of the properties of Galois fields to the problem of construction of hyper-Graeco-Latin squares”, Sankhya: The Indian J. of Statistics 1938, 323–338Search in Google Scholar

[10] Bose R. C., Shrikhande S. S., “On the construction of sets of mutually orthogonal Latin squares and the falsity of a conjecture of Euler”, Trans. Amer. Math. Soc 95:2 (1960), 191–20910.1090/S0002-9947-1960-0111695-3Search in Google Scholar

[11] Faruqi S., Katre S. A., Garg M., “Pseudo orthogonal Latin squares”, Discrete Math. Appl 31:1 (2021), 5–1710.1515/dma-2021-0002Search in Google Scholar

Received: 2022-04-18
Published Online: 2023-04-11
Published in Print: 2023-03-28

© 2023 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 30.11.2025 from https://www.degruyterbrill.com/document/doi/10.1515/dma-2023-0010/pdf
Scroll to top button